Doctor insights on:
Is it possible for a UTI or yeast infection to cause bumps in the vaginal area? Also can the medication Macrobid cause bumps as a side effect?
Nitrofurantoin is an antibiotic which is marketed under the following brand names; niftran, furadantin, (nitrofurantoin) furabid, macrobid, macrodantin, nitrofur mac, nitro macro, nifty-sr, martifur-mr, uro-tablinen or nifuretten (in germany), martifur-100 (in india), urantoin, nifuran (in macedonia) and uvamin (in middle east). It is usually used in treating urinary tract infection. It is often ...Read more
What do you advise if I'm going to start taking medication for (macrobid).could I possibly still be pregnant?
I have a UTI and I can't get to a doctor for a few days to get medication, but I have some Macrobid despened in 2010, would it be okay to take it?
Well...: How do you know it is a UTI? Second. Expired medications might still be useful but their efficacy is decreased. From my experience, people in 3rd world countries use expired medications all the time and they work. If there is no other option, you could do as they do. Best thing to do would be to call your pcp and ask him to send a prescription and avoid using an expired medication. Cheers C ...Read more
Urine dipstick test shows pH of 7.0 and traces of leukocytes and protein. She prescribed Macrobid I went in for loose stools and back and pelvic pain. Should I take the medication
No: Trace leucocytes & trace protein are within normal limits & may be simple contaminants such as from vaginal epithelial cells. Presumably nitrite was negative which would have indicated baceria in your urine. Urine culture from a mid stream specimen, separating labia to avoid contamination, after cleansing with soap towlettes, would be more definitative for uti. That way you and your dr. Would know. ...Read more
I have 4 small pink painless bumps on my labia minora. I went to the doctor for a UTI and had a urine test done. The doctors said I most likely had a UTI and prescribed Macrobid. I took all of my medication and now the burning sensation when I urinate is
Finish the Macrobid: Not certain what the bumps are but are unrelated to your UTI. Finish the Macrobid as prescribed and if symptoms persist or get worse call your physician. Most likely a urine culture was done and the majority of UTIs respond to Macrobid but a change in antibiotic may be needed if symptoms persist ...Read more
Check and see:
You can use a drug interaction checker whenever you have questions about drug-drug interactions or drug - food interactions. Here is one option (Drugs.Com): https://www.drugs.com/drug_interactions.php Your pharmacist is also an excellent source of information.
Had bad side effects from macrobid.saw doc who agreed I could stop taking them. How long 4 drug to leave system and to feel better after last pill?
Within 24 to 48 hrs: Most side effects should disappear within 24 to 48 hrs ...Read more
How long does it take for the side effect of brown urine to subside when taking the drug Macrobid for a uti?
Varies: The brownish coloration or the urine is from blood in the urine because your baldder was irritated by an infection, for which you are now on the macrobid. However, it may take just a couple of days for the blood to clear up, or s long as a week if it was really irritated. Also, if the infection went up to yor kidneys, could even be longer. Drink lots of water to flush and make sure to finish meds! ...Read more
Taken macrobid for 3/5 days for uti/kidney infection.i’m experiencing crippling fatigue 2the point where I can barely move.v weak.Can i stop the drug?
See your doctor: This may be a sign of a worsening infection, rather than a side effect from the medication. You should see your doctor right away. Your infection may have spread more into your kidneys which could be causing fatigue, and that can be quite dangerous. ...Read moreSee 2 more doctor answers
I am getting dehydrated no reason. Went to urgent care on feb 27 urinary tract inf. No fever. He gave me doxycycline 2 times a day I have horrible drug allergies can only take levaquin avelox penicillin cannot take sulfa or macrobid. He gave me
Dehydration : Dehydration can occur easily when a patient has an infection. An infection can cause a fever, even when the patient isn't always aware, and the skin flushes, with more fluid evaporating. In addition, if a patient isn't feeling well, they often don't drink or eat as much as they typically do. Patient's who are on other medications, including cardiovascular medications, can be more sensitive to the effects of dehydration. Signs of allergic reaction to a medication usually includes rash that is usually hives, swelling, itching, or shortness of breath. ...Read more
Could taking antibiotics like doxycycline, bactrim and Macrobid have caused my baby to have a complete agenesis of the corpus callosum? The drugs were prescribed by the doctor for e-coli and ut infections and taken during the first trimester of pregnancy
No apparent link: The meds above have not been linked to acc. Any triggering process is in play at or before the 4th month, when the cc normally forms.Acc has been found as a sporadic event, or showing autosomal dominant, recessive or x linked forms of inheritance.It can occur in normal people or as part af a significant syndrome or chromosome defect. Genetic eval & counseling are indicated for all cases. ...Read moreSee 1 more doctor answer
Macrobid: Macrobid is the drug Nitrofurantoin in a special matrix so that the active drug is released over an extended period. This allows twice a day dosing for a drug that is normally given 4 times a day. Opening the tablet will destroy the time-release system. This will cause an overdose of the drug to enter the circulation and then there will be a period when no drug is released.Don't open the tablet. ...Read more
Half life not long: Up to 1 hour. It's not the medication making you feel ill, but the prescribing MD should be notified as soon as you can. ...Read more
24hours: Half life is 12 hours. That means the half of the total dose taken will be gone after 12 hours and then another 12 hours 50% from the other half will be gone and so forth. ...Read more
Furadantin (nitrofurantoin): This should not be taken chronically in this manner. It has numerous potentially very severe side-effects including interstitial pneumonia and others. It is a close cousin of the drug Dilantin which has full texts written about the toxicities. Would stop this now and discuss with the doctor who ordered it. ...Read more
Macrobid says twice a day, which is every 12 hrs. It's 6pm now can I take 1 now then 1 at 12-2am? Then 1 every 12 hours from then on out?
8-12 hours: It isn't necessary to take doses exactly 12 hours apart. Just take it twice a day, with doses at least 8 hours. Otherwise don't worry about it. ...Read more